A rare case of nasal septum perforation in a breast cancer pt receiving Trastuzumab

Date

2020

Authors

Mohanaselvan, Arvindselvan

ORCID

Journal Title

Journal ISSN

Volume Title

Publisher

Abstract

Trastuzumab is a monoclonal antibody that is used specifically in patients with metastatic breast cancer that is HER2 receptor positive, where it binds to the HER2 receptor and slows down cell multiplication. Human epidermal growth factor receptor 2 (HER2) is a tyrosine kinase receptor that facilitates signaling pathways of cell growth, division, motility and repair. ASCO, NCCN, ESMO currently recommend the administration of trastuzumab with chemotherapy for the management of HER2-positive early-stage breast cancer in adjuvant settings.In this report we present a case of spontaneous nasal perforation in a patient who received Trastuzumab but not Bevacizumab as part of her chemotherapy. Trastuzumab is the standard of care chemotherapy in patients with HER2 positive metastatic breast cancer. A literature review of nasal septum perforation as a complication of chemotherapy in breast cancer patients showed that Bevacizumab is a drug that is known to cause the said complication. Docataxel has also been shown to cause perforation in certain patients. In our patient, therapy did involve Docataxel but it was stopped 6 months before the pt developed the perforation. At the time of symptom development pt was only on Trastuzumab. This raises the question if the HER2 receptor attacking monoclonal antibody can cause mucosal breakdown leading to complications such as this. More case reports in the future might shed light on this peculiar phenomenon and help in devising methods to tackle such side effects.

Description

Keywords

Citation

Rights

License

Collections